Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Caribou, ME

June 22, 2007Washington County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jun 22, 2007, 10:08 AM EDT for Washington County, Maine. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 10:08 AM EDT (14:08 UTC)
Expired
Jun 22, 2007, 10:45 AM EDT
In force
37 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Washington County, ME

The radar

The Caribou radar (KCBW), 141 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:45 AM EDTHAIL 0.88Perry, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 2.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 221409
SVRCAR
MEC029-221445-
/O.NEW.KCAR.SV.W.0007.070622T1408Z-070622T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1008 AM EDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITIES OF...LUBEC...EASTPORT...EDMUNDS

* UNTIL 1045 AM EDT

* AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED 7 MILES SOUTHWEST OF   PERRY...OR ABOUT 7 MILES  
  WEST OF EASTPORT...AND MOVING SOUTHEAST AT   10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTPORT BY 1030 AM EDT...
  EDMUNDS BY 1035 AM EDT...
  LUBEC BY 1040 AM EDT...

LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681

$$

DUDA
2 follow-up statements
000 
WWUS51 KCAR 221428
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1025 AM EDT FRI JUN 22 2007

MEC029-221445-
/O.CON.KCAR.SV.W.0007.000000T0000Z-070622T1445Z/
WASHINGTON ME-
1025 AM EDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR EDMUNDS...OR ABOUT 7 MILES WEST OF 
EASTPORT...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRESCOTT AND LUBEC

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681

$$

DUDA
000 
WWUS51 KCAR 221441
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1040 AM EDT FRI JUN 22 2007

MEC029-221450-
/O.EXP.KCAR.SV.W.0007.000000T0000Z-070622T1445Z/
WASHINGTON ME-
1040 AM EDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
EXPIRES AT 1045 AM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS 
DIMINISHED...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 4499 6708 4489 6724 4467 6702 4491 6681

$$

DUDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:04 AM EDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 22, 3:04 AM EDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
304 AM EDT FRI JUN 22 2007

.SYNOPSIS...
AN AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
REMAIN ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEKEND. THIS WILL
RESULT IN RATHER UNSETTLED CONDITIONS WITH A GOOD CHANCE OF
SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON HOURS WHEN THE ATMOSPHERE WILL BE MOST UNSTABLE. THIS
PESKY UPPER LOW WILL SLOWLY MOVE EAST OF THE REGION BY LATER
SUNDAY ALLOWING A RIDGE OF HIGH PRESSURE WITH DRIER AIR TO BUILD
INTO THE AREA ON MONDAY. &&

.NEAR TERM /THROUGH TONIGHT/...
STATUS QUO THRU THE NEAR TERM PERIOD W/ PESKY LONG WAVE UPPER TROF
AND CLOSED LOW RIGHT ON TOP OF US... THIS SYSTEM TO REMAIN
RELATIVELY STATIONARY THRU THE NEAR TERM SO NO REAL CHANGE
ANTICIPATED IN OVERALL CONDITIONS... SCATTERED SHOWERS STILL
SHOWING UP ON RADAR ACROSS THE FA ATTM SO WOULD XPCT THE USUAL
UPSWING IN ACTIVITY THRU THE DAY W/ THE ADDED BOOST FROM HEATING
SO WILL INCREASE POPS TO LIKELY CENTRAL AND N W/ CONTD CHC POPS
DOWNEAST WHERE SOME DOWNSLOPING CONTS W/ LOW-LEVEL NW FLOW. W/
VERY COOL POOL OF AIR ALOFT...SHOULD ALSO SEE SOME CONVECTION
AGAIN THIS AFTN AND WILL INCLUDE MENTION OF THUNDER MOST AREAS
DURING THE AFTN INTO THE ERLY EVE HOURS... SCENARIO SUPPORTS SOME
ISOLD HEAVY DOWNPOURS AND PEA-SIZED HAIL BUT THESE SHOULD BE BRIEF
AND MORE OF A NUISANCE THAN ANYTHING ELSE... THE NORMAL DIURNAL
DOWNSWING XPCTD AGAIN TNGT W/ THE LOSS OF HEATING BUT WILL STILL
KEEP CHC POPS GOING ACROSS THE FA...
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SHOWERS TO CONTINUE ACROSS MAINLY NORTHERN AND CENTRAL SECTIONS AS
THE UPPER LOW SLOWLY MOVES EAST OF THE AREA. DEEP MOISTURE WILL
PROVIDE PLENTY OF CLOUDS AND WITH NORTHERLY FLOW TEMPERATURES TO
REMAIN IN THE 60S FOR HIGHS ON SATURDAY. SHOWERS WILL SLOWLY
DISSIPATE SATURDAY NIGHT AS UPPER LOW MOVES EAST OF THE REGION IN
RESPONSE TO NEXT UPPER TROUGH APPROACHING FROM THE NORTHWEST.
THIS NEXT UPPER TROUGH WILL CROSS THE STATE SUNDAY AND WITH AFTERNOON
HEATING EXPECT SCATTERED SHOWERS FOR MOST OF THE REGION. BUFKIT
INDICATES STABLE LAPSE RATES SO WILL NOT MENTION ANY THUNDER FOR
SUNDAY AT THIS TIME.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
PERSISTENT UPPER LEVEL LOW TO THE NORTH OF THE CWA WILL FINALLY
BEGIN TO MOVE EASTWARD MONDAY. FOLLOWING GFS/ECMWF BLEND...LOOKS LIKE
ANOTHER ROUND OF DISTURBANCES TO FOLLOW BEHIND MOVEMENT OF SYSTEM
BEGINNING LATER ON TUES INTO WEDS. AMOUNT AND TIMING OF ANY
POSSIBLE PRECIP IS STILL QUESTIONABLE. OTHERWISE...FOLLOWED WITH
HPC TEMPS AS THEY LOOK REASONABLE WITH EXPECTED PATTERN THROUGH
THURS.
&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VARIABLE CONDS XPCTD THIS AM RANGING FROM VFR CONDS AND A SOLID
MID DECK TO IFR IN SOME PTCHY DENSE FOG W/ THE ABUNDANT LOW-LEVEL
MOISTURE IN PLACE AND LGT WNDS... VFR THIS AFTN INTO TNGT W/ SOME
PTCHY MVFR IN RW/TRW THEN ANOTHER ROUND OF VARIABLE CONDS LATER
TNGT AS THE SAME SCENARIO THAT IS IN PLACE THIS AM REPEATS ITSELF...

MVFR CEILINGS MAINLY ACROSS NORTHERN SECTIONS DURING THE DAYTIME ON
SATURDAY AND SUNDAY AS A SERIES OF UPPER LOWS AFFECT THE REGION.
SCATTERED SHOWERS MAY REDUCE VSBY BETWEEN 3-5 MILES AT TIMES.
CONDITIONS TO IMPROVE TO VFR MONDAY AS WEAK HIGH PRESSURE BUILDS
OVER THE STATE. WARM FRONT MOVING ACROSS THE STATE ON TUESDAY MAY
PRODUCE MVFR CONDITIONS AT TIMES IN ANY SHOWERS.
&&

.MARINE...
NEAR TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA CRITERIA.

SHORT TERM: SEAS AND WINDS TO REMAIN BELOW SCA CRITERIA.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...KHW
SHORT TERM...FOSTER
LONG TERM...ALLEGRETTO
AVIATION...KHW
MARINE...KHW/FOSTER
Hazardous weather outlook, Jun 22, 6:08 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
608 AM EDT FRI JUN 22 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-231015-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
608 AM EDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 9:42 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
942 AM EDT FRI JUN 22 2007

MEZ017-030-221445-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
942 AM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 937 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
POSSIBLY SMALL HAIL 21 MILES NORTH OF CUTLER. THE STORM WAS MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1045 AM EDT INCLUDE...
CUTLER... MARION...TRESCOTT

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

DUDA
Special weather statement, Jun 22, 9:57 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
957 AM EDT FRI JUN 22 2007

MEZ017-030-221500-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
957 AM EDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...

AT 948 AM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER PERRY. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1100 AM EDT INCLUDE...
    PERRY...              EASTPORT...           LUBEC...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:43 AM EDTSevere Thunderstorm WarningCARWashington32 min
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningCARPenobscot36 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot24 min
Jun 22, 2:52 PM EDTSevere Thunderstorm WarningCARWashington23 min
Jun 22, 3:09 PM EDTSevere Thunderstorm WarningCARHancock36 min
Jun 22, 3:15 PM EDTMarine Weather StatementCAR60 min
Jun 22, 3:17 PM EDTSevere Thunderstorm WarningCARWashington28 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.